Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Numbness in feet, tightness in my lower calf and soleus

Hello, I have a problem with my feet going numb after about 30 minutes of running . It has happened since I started running. Sometimes one foot is worse, other times it s the other, usually both. I ve tried tons of things, new trainers, compression wear, stretching , improving core strength, tiger balm on calves, specialist sports physio and regular physio. The sports physio I had didn t think it was vascular as if I stop for a minute and massage my feet it goes away for a bit, although it quickly comes back. I am convinced it is related to poor circulation to the feet, it is preceeded by tightness in my lower calf and soleus. I am generally quite fit and in good shape. I ve been training by doing sprint distance triathlons, although now want to extend the run to olympic distance, where the 10k run distance becomes a problem with my feet. I am reluctant to just try more physio as costs mount up and unfortunately my confidence of success is low due to experience so far. Please can you tell me if any of your physios have specific experience with a similar problem. I have browsed sports website forums and fund many with a similar problem, but few solutions. I look forward to your response. Kind Regards, Robert Easton
Asked On : Wed, 2 May 2012
Answers:  1 Views:  314
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
It seems that you are having an ischemia induced pain in your feet and calf muscles. Having an energy rich electrolyte sports drink cam help you by replenishing the lost electrolytes. You ca also try using orthotics or shoe inserts best suitable for you after consulting your orthopedician.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Wed, 2 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor